You need JavaScript to view this

The order of chaos on a Bianch IX cosmological model

Journal Article:

Abstract

The purpose of this paper is to analyze the chaotic behavior that can arise on a type-IX cosmological model using methods from dynamic systems theory and symbolic dynamics. Specifically, instead of the Belinski-Khalatnikov-Lifschitz model, we use the iterates of a monotonously increasing map of the circle with a discontinuity, and for the Hamiltonian dynamics of Misner's Mixmaster model we introduce the iterates of a noninvertible map. An equivalence between these two models can easily be brought upon by translating them in symbolic dynamical terms. The resulting symbolic orbits can be inserted in an ordered tree structure set, and so we can present an effective counting and referentation of all period orbits.
Publication Date:
Dec 01, 1986
Product Type:
Journal Article
Reference Number:
IFI-86-006706; EDB-87-059766
Resource Relation:
Journal Name: Gen. Relativ. Gravitation; (United Kingdom); Journal Volume: 18:12
Subject:
71 CLASSICAL AND QUANTUM MECHANICS, GENERAL PHYSICS; COSMOLOGICAL MODELS; STOCHASTIC PROCESSES; EINSTEIN FIELD EQUATIONS; HAMILTONIANS; ITERATIVE METHODS; ORBITS; OSCILLATIONS; SINGULARITY; STABILITY; TOPOLOGY; EQUATIONS; FIELD EQUATIONS; MATHEMATICAL MODELS; MATHEMATICAL OPERATORS; MATHEMATICS; QUANTUM OPERATORS; 640106* - Astrophysics & Cosmology- Cosmology
OSTI ID:
6752365
Research Organizations:
C.F.M.C., Lisbon
Country of Origin:
United Kingdom
Language:
English
Other Identifying Numbers:
Journal ID: CODEN: GRGVA
Submitting Site:
IFI
Size:
Pages: 1263-1274
Announcement Date:
Mar 01, 1987

Journal Article:

Citation Formats

Bugalho, H, da Silva, A R, and Ramos, J S. The order of chaos on a Bianch IX cosmological model. United Kingdom: N. p., 1986. Web. doi:10.1007/BF00763451.
Bugalho, H, da Silva, A R, & Ramos, J S. The order of chaos on a Bianch IX cosmological model. United Kingdom. doi:10.1007/BF00763451.
Bugalho, H, da Silva, A R, and Ramos, J S. 1986. "The order of chaos on a Bianch IX cosmological model." United Kingdom. doi:10.1007/BF00763451. https://www.osti.gov/servlets/purl/10.1007/BF00763451.
@misc{etde_6752365,
title = {The order of chaos on a Bianch IX cosmological model}
author = {Bugalho, H, da Silva, A R, and Ramos, J S}
abstractNote = {The purpose of this paper is to analyze the chaotic behavior that can arise on a type-IX cosmological model using methods from dynamic systems theory and symbolic dynamics. Specifically, instead of the Belinski-Khalatnikov-Lifschitz model, we use the iterates of a monotonously increasing map of the circle with a discontinuity, and for the Hamiltonian dynamics of Misner's Mixmaster model we introduce the iterates of a noninvertible map. An equivalence between these two models can easily be brought upon by translating them in symbolic dynamical terms. The resulting symbolic orbits can be inserted in an ordered tree structure set, and so we can present an effective counting and referentation of all period orbits.}
doi = {10.1007/BF00763451}
journal = {Gen. Relativ. Gravitation; (United Kingdom)}
volume = {18:12}
journal type = {AC}
place = {United Kingdom}
year = {1986}
month = {Dec}
}